The blood supply to various organs is affected with increasing age as a result of changes in blood vessels. Lumen of blood vessels get narrowed due to ageing process called arteriosclerosis, resulting in decreased blood supply to organs. This gets further decreased when one suffers from high blood pressure (hypertension) and increased cholesterol levels in the blood.
Similarly, a blood supply decrease to the brain over a period of time happens and this is visible as infarcts (damaged tissues in any organ due to insufficient blood supply).
Findings on a CT scan of your father appear to be related to his high blood pressure. Patch of bleeding in internal capsule can be a cause for the condition of your father.
It is very important to have good control of high blood pressure and a reduction in cholesterol. Consult his physician with reports. Thank you.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our General Q and A , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.